MAUDE Adverse Event Report: UROPLASTY, LLC MACROPLASTIQUE IMPLANTS; URETHERAL BULKING AGENT

UROPLASTY, LLC MACROPLASTIQUE IMPLANTS; URETHERAL BULKING AGENT
Model Number MPQ-2.5
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue was discovered through a routine literature search.Several attempts were made to reach the author for more information regarding the event, however no response was received.It was noted that the patient received several repeat treatments with mpq despite limited improvement in her symptoms.This, coupled with the patient's history, may indicate that she was a poor candidate for treatment.
 
Event or Problem Description
A (b)(6) year-old caucasian female first presented 20 years ago with bladder prolapse and genuine stress urinary incontinence (sui).After failing to improve on conservative management and colposuspension, she underwent a macroplastique (mpq) injection for persistent urodynamically confirmed sui.She experienced brief symptomatic improvement, but symptoms reoccurred within months, leading to three separate injections of mpq at six monthly intervals.Each of these injections had a similar outcome as previously, but after the final injection, her symptoms partially settled, but she experienced storage systems.Seven years ago, these storage systems worsened.A cystoscopy performed showed mucosal swellings with calcifications close to the bladder neck and the proximal urethra.The calcifications were resected, and histopathology showed foreign material without malignancy.The patient's sui did not deteriorate any further, however she developed urgency symptoms.Two years ago, patient was referred for non-visible haematuria with post-micturition pain.A cystoscopy revealed unhealthy areas close to the bladder neck that were resected.Histopathology showed only a foreign body reaction, and an ultrasound showed echogenic material in the bladder wall close to the bladder neck.

Brand Name
MACROPLASTIQUE IMPLANTS
Common Device Name
URETHERAL BULKING AGENT
Manufacturer (Section D)
UROPLASTY, LLC
5420 feltl road
minnetonka MN 55343
MDR Report Key7328022
Report Number3002647932-2018-00003
Device Sequence Number464341
Product Code LNM
UDI-Device Identifier08717591240266
UDI-Public08717591240266
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P040050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberMPQ-2.5
Device Catalogue NumberMPQ-2.5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR